A case report of atezolizumab induced tumor lysis syndrome

Faisal Fa’ak, Diego Vanegas, Kofi M. Osei

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

Objective: Background: Case Report: Conclusions: Unusual clinical course Advanced urothelial carcinoma has been associated with poor prognosis due to high resistance to chemotherapy and radiation until immunotherapeutic agents, such as atezolizumab, emerged as an option and have shown improved survival. However, atezolizumab is associated with side effects, which were mainly autoimmune. In this case study, we report on a rare case of atezolizumab-induced tumor lysis syndrome. A 67-year-old female with a primary diagnosis of metastatic urothelial carcinoma who presented to the emergency department with generalized weakness associated with nausea and vomiting 8 days after her first cycle of atezolizumab. Laboratory values showed hyperphosphatemia, hyperuricemia, hypocalcemia, and acute kidney injury consistent with tumor lysis syndrome. In our report, we highlight tumor lysis syndrome as a potential reaction to atezolizumab; a condition that requires prophylaxis and close laboratory monitoring.

Original languageEnglish
Pages (from-to)785-789
Number of pages5
JournalAmerican Journal of Case Reports
Volume20
DOIs
StatePublished - 2019

Keywords

  • Immunotherapy
  • Programmed Cell Death 1 Ligand 2 Protein
  • Tumor Lysis Syndrome
  • Urinary Bladder Neoplasms

Fingerprint

Dive into the research topics of 'A case report of atezolizumab induced tumor lysis syndrome'. Together they form a unique fingerprint.

Cite this